Alert archive / Oregon / Storm Watches in 2017
Storm Watch 3, NWS Medford, OR
NWS Medford, OR issued this storm watch at Feb 4, 2017, 2:40 AM PST. It took effect at Feb 5, 2017, 4:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 4, 2017, 2:40 AM PST (10:40 UTC)
- In effect from
- Feb 5, 2017, 4:00 AM PST
- Expired
- Feb 4, 2017, 4:01 PM PST
- In force
- Issued by
- NWS Medford, OR
The text
As transmitted.
947 WHUS76 KMFR 041040 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 240 AM PST SAT FEB 4 2017 PZZ356-042345- /O.EXT.KMFR.SE.W.0007.000000T0000Z-170205T1200Z/ /O.NEW.KMFR.GL.A.0002.170205T1200Z-170206T0600Z/ /O.NEW.KMFR.SR.A.0003.170205T1200Z-170206T0300Z/ /O.NEW.KMFR.SE.A.0003.170206T0300Z-170206T0600Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 240 AM PST SAT FEB 4 2017 ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 4 AM PST SUNDAY... ...STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY EVENING... ...HAZARDOUS SEAS WATCH IN EFFECT SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY EVENING. A STORM WATCH HAS ALSO BEEN ISSUED. THIS STORM WATCH IS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY EVENING. IN ADDITION...A HAZARDOUS SEAS WATCH HAS BEEN ISSUED. THIS HAZARDOUS SEAS WATCH IS IN EFFECT SUNDAY EVENING. * SEAS...VERY STEEP SOUTHERLY WIND WAVE AND FRESH SWELL DOMINATED AT 10 TO 12 FT TODAY INTO TONIGHT. SEAS MAY BRIEFLY LOWER TO 9 TO 10 FEET THIS AFTERNOON THEN INCREASE THIS EVENING AND TONIGHT. SEAS WILL BUILD FURTHER ON SUNDAY WITH VERY STEEP SOUTHERLY WIND WAVE DOMINATED SEAS OF 13 TO 20 FEET POSSIBLE. THESE VERY STEEP SEAS WILL CONTINUE THROUGH SUNDAY EVENING. * WINDS...SOUTH TO SOUTHWEST 25 KT WITH GUSTS TO 30 KT TODAY AND TONIGHT. ON SUNDAY WINDS WILL INCREASE BECOMING SOUTH GALES 35 TO 40 KT WITH GUSTS TO 55 KT. GUSTS UP TO STORM FORCE 60 KT ARE POSSIBLE ON SUNDAY FOR WATERS BEYOND 5 NM OF SHORE FROM PORT ORFORD NORTH TO CAPE BLANCO. WINDS WILL LOWER SUNDAY NIGHT AND BECOME NORTHWESTERLY. * AREAS AFFECTED...VERY STEEP HAZARDOUS SEAS WILL IMPACT ALL AREAS. ON SUNDAY, STORM FORCE WARNING LEVEL WINDS ARE POSSIBLE BEYOND 5 NM OF SHORE FROM PORT ORFORD NORTH TO CAPE BLANCO WITH GALE FORCE WINDS ELSEWHERE. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED, BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF 48 TO 63 KNOTS HAS SIGNIFICANTLY INCREASED, BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF VERY STEEP AND HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED, BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ350-370-042345- /O.EXT.KMFR.SE.W.0007.000000T0000Z-170205T1200Z/ /O.NEW.KMFR.GL.A.0002.170205T1200Z-170206T0300Z/ /O.NEW.KMFR.SE.A.0003.170205T1200Z-170206T0600Z/ /O.NEW.KMFR.SR.A.0003.170205T1200Z-170206T0300Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 240 AM PST SAT FEB 4 2017 ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 4 AM PST SUNDAY... ...STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY EVENING... ...HAZARDOUS SEAS WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY EVENING. A STORM WATCH HAS ALSO BEEN ISSUED. THIS STORM WATCH IS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY EVENING. IN ADDITION...A HAZARDOUS SEAS WATCH HAS BEEN ISSUED. THIS HAZARDOUS SEAS WATCH IS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY EVENING. * SEAS...VERY STEEP SOUTHERLY WIND WAVE AND FRESH SWELL DOMINATED AT 10 TO 12 FT TODAY INTO TONIGHT. SEAS MAY BRIEFLY LOWER TO 9 TO 10 FEET THIS AFTERNOON THEN INCREASE THIS EVENING AND TONIGHT. SEAS WILL BUILD FURTHER ON SUNDAY WITH VERY STEEP SOUTHERLY WIND WAVE DOMINATED SEAS OF 13 TO 20 FEET POSSIBLE. HIGHEST SEAS ARE EXPECTED ON SUNDAY FROM CAPE ARAGO SOUTHWARD. * WINDS...SOUTH TO SOUTHWEST 25 KT WITH GUSTS TO 30 KT TODAY AND TONIGHT. WINDS WILL INCREASE ON SUNDAY BECOMING SOUTH 35 TO 45 KT WITH GUSTS OF 50 TO 60 KT. THE STRONGEST WINDS ARE EXPECTED BETWEEN 5 NM TO 40 NM FROM SHORE FROM CAPE ARAGO SOUTHWARD. NORTHWEST PORTIONS OF THE WATERS BEYOND 40 NM FROM SHORE AND WATERS NORTH OF WINCHESTER BAY, MAY SEE LIGHTER WEST TO NORTHWEST WINDS OF 25 KT ON SUNDAY. * AREAS AFFECTED...VERY STEEP HAZARDOUS SEAS WILL IMPACT ALL AREAS TODAY AND TONIGHT. ON SUNDAY, STORM FORCE WARNING LEVEL WINDS ARE POSSIBLE BEYOND 5 NM OF SHORE FROM CAPE ARAGO SOUTHWARD WITH GALE FORCE WINDS POSSIBLE FOR THE WATERS SOUTH OF WINCHESTER BAY. VERY STEEP HAZARDOUS SEAS MAY IMPACT ALL THE AREA SUNDAY AND SUNDAY EVENING. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED, BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF 48 TO 63 KNOTS HAS SIGNIFICANTLY INCREASED, BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF VERY STEEP AND HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED, BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ376-042345- /O.EXT.KMFR.SE.W.0008.000000T0000Z-170205T1200Z/ /O.NEW.KMFR.GL.A.0002.170205T1200Z-170206T0600Z/ /O.NEW.KMFR.SR.A.0003.170205T1200Z-170206T0300Z/ /O.NEW.KMFR.SE.A.0003.170206T0300Z-170206T0600Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 240 AM PST SAT FEB 4 2017 ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 4 AM PST SUNDAY... ...STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY EVENING... ...HAZARDOUS SEAS WATCH IN EFFECT SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY EVENING. A STORM WATCH HAS ALSO BEEN ISSUED. THIS STORM WATCH IS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY EVENING. IN ADDITION...A HAZARDOUS SEAS WATCH HAS BEEN ISSUED. THIS HAZARDOUS SEAS WATCH IS IN EFFECT SUNDAY EVENING. * SEAS...VERY STEEP SOUTHERLY WIND WAVE AND FRESH SWELL DOMINATED AT 10 TO 12 FT TODAY INTO TONIGHT. SEAS MAY BRIEFLY LOWER TO 9 TO 10 FEET THIS AFTERNOON THEN INCREASE THIS EVENING AND TONIGHT. SEAS WILL BUILD FURTHER ON SUNDAY WITH VERY STEEP SOUTHERLY WIND WAVE DOMINATED SEAS OF 15 TO 20 FEET POSSIBLE. THESE VERY STEEP SEAS WILL CONTINUE THROUGH SUNDAY EVENING. * WINDS...SOUTH TO SOUTHWEST 25 KT WITH GUSTS TO 30 KT TODAY AND TONIGHT. ON SUNDAY WINDS WILL INCREASE BECOMING SOUTH GALES 35 TO 45 KT WITH GUSTS TO STORM FORCE 60 KT. * AREAS AFFECTED...VERY STEEP HAZARDOUS SEAS WILL IMPACT ALL AREAS. ON SUNDAY, STORM FORCE WARNING LEVEL WINDS ARE POSSIBLE BEYOND 5 NM OF SHORE FROM PORT ORFORD NORTH TO CAPE BLANCO AND BEYOND 12 NM OF SHORE SOUTH OF PORT ORFORD. GALE FORCE WINDS ARE POSSIBLE FOR ALL OTHER AREAS SOUTH OF CAPE BLANCO ON SUNDAY. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED, BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF 48 TO 63 KNOTS HAS SIGNIFICANTLY INCREASED, BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF VERY STEEP AND HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED, BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
1 follow-up statement
503 WHUS76 KMFR 050001 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 401 PM PST SAT FEB 4 2017 PZZ356-051315- /O.CON.KMFR.SE.W.0007.000000T0000Z-170205T1200Z/ /O.UPG.KMFR.GL.A.0002.170205T1200Z-170206T0600Z/ /O.NEW.KMFR.SR.W.0003.170205T1200Z-170206T0300Z/ /O.NEW.KMFR.GL.W.0007.170205T1200Z-170206T0300Z/ /O.UPG.KMFR.SR.A.0003.170205T1200Z-170206T0300Z/ /O.UPG.KMFR.SE.A.0003.170206T0300Z-170206T0600Z/ /O.NEW.KMFR.SE.W.0009.170206T0300Z-170206T1200Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 401 PM PST SAT FEB 4 2017 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY... ...STORM WARNING IN EFFECT FROM 4 AM TO 7 PM PST SUNDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 7 PM SUNDAY TO 4 AM PST MONDAY... * SEAS...VERY STEEP SOUTHERLY WIND WAVE AND FRESH SWELL DOMINATED AT 10 TO 12 FT TONIGHT. SEAS WILL BUILD TO 13 TO 18 FT ON SUNDAY INTO SUNDAY EVENING. SEAS WILL DECREASE BUT REMAIN VERY STEEP LATE SUNDAY EVENING INTO EARLY MONDAY MORNING. * WINDS...SOUTH 20 TO 25 KT WITH GUSTS TO 30 KT THIS EVENING THEN INCREASING TO A MIX OF GALES AND STORM FORCE WINDS SUNDAY INTO SUNDAY EVENING AT 35 TO 45 KT WITH GUSTS TO 60 KT. WINDS WILL DECREASE DURING SUNDAY NIGHT AND BECOME NORTHWEST. * AREAS AFFECTED...VERY STEEP HAZARDOUS SEAS WILL IMPACT ALL AREAS THROUGH EARLY MONDAY MORNING. ON SUNDAY INTO SUNDAY EVENING, STORM FORCE WINDS ARE EXPECTED BEYOND 5 NM OF SHORE FROM PORT ORFORD NORTH TO CAPE BLANCO WITH GALE FORCE WINDS ELSEWHERE. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ALONG WITH EXTREMELY STEEP AND DANGEROUS SEAS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT, OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS, AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$ PZZ350-051315- /O.CON.KMFR.SE.W.0007.000000T0000Z-170205T1200Z/ /O.UPG.KMFR.GL.A.0002.170205T1200Z-170206T0300Z/ /O.UPG.KMFR.SE.A.0003.170205T1200Z-170206T0600Z/ /O.NEW.KMFR.SE.W.0009.170206T0300Z-170206T1200Z/ /O.NEW.KMFR.SR.W.0003.170205T1200Z-170206T0300Z/ /O.NEW.KMFR.GL.W.0007.170205T1200Z-170206T0300Z/ /O.UPG.KMFR.SR.A.0003.170205T1200Z-170206T0300Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- 401 PM PST SAT FEB 4 2017 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY... ...STORM WARNING IN EFFECT FROM 4 AM TO 7 PM PST SUNDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 7 PM SUNDAY TO 4 AM PST MONDAY... * SEAS...VERY STEEP SOUTHERLY WIND WAVE AND FRESH SWELL DOMINATED AT 10 TO 12 FT TONIGHT. SEAS WILL BUILD TO 12 TO 18 FT ON SUNDAY INTO SUNDAY EVENING. SEAS WILL DECREASE BUT REMAIN VERY STEEP LATE SUNDAY EVENING INTO EARLY MONDAY MORNING. * WINDS...SOUTH 20 TO 25 KT WITH GUSTS TO 30 KT THIS EVENING THEN INCREASING TO A MIX OF GALES AND STORM FORCE WINDS SUNDAY INTO SUNDAY EVENING AT 35 TO 45 KT WITH GUSTS TO 60 KT. WINDS WILL DECREASE DURING SUNDAY NIGHT AND BECOME NORTHWEST WITH THE IMPROVING CONDITIONS BEGINNING IN THE NORTHERN END OF THE WATERS. * AREAS AFFECTED...VERY STEEP HAZARDOUS SEAS WILL IMPACT ALL AREAS THROUGH EARLY MONDAY MORNING. ON SUNDAY INTO SUNDAY EVENING, STORM FORCE WINDS ARE EXPECTED BEYOND 5 NM OF SHORE FROM CAPE BLANCO NORTH TO COOS BAY WITH GALE FORCE WINDS ELSEWHERE. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ALONG WITH EXTREMELY STEEP AND DANGEROUS SEAS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT, OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS, AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$ PZZ376-051315- /O.CON.KMFR.SE.W.0008.000000T0000Z-170205T1200Z/ /O.UPG.KMFR.GL.A.0002.170205T1200Z-170206T0600Z/ /O.UPG.KMFR.SR.A.0003.170205T1200Z-170206T0300Z/ /O.NEW.KMFR.SR.W.0003.170205T1200Z-170206T0300Z/ /O.NEW.KMFR.GL.W.0007.170205T1200Z-170206T0300Z/ /O.UPG.KMFR.SE.A.0003.170206T0300Z-170206T0600Z/ /O.NEW.KMFR.SE.W.0009.170206T0300Z-170206T1200Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 401 PM PST SAT FEB 4 2017 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY... ...STORM WARNING IN EFFECT FROM 4 AM TO 7 PM PST SUNDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 7 PM SUNDAY TO 4 AM PST MONDAY... * SEAS...VERY STEEP SOUTHERLY WIND WAVE AND FRESH SWELL DOMINATED AT 10 TO 12 FT TONIGHT. SEAS WILL BUILD TO 13 TO 18 FT ON SUNDAY INTO SUNDAY EVENING. SEAS WILL DECREASE BUT REMAIN VERY STEEP LATE SUNDAY EVENING INTO EARLY MONDAY MORNING. * WINDS...SOUTH 20 TO 25 KT WITH GUSTS TO 30 KT THIS EVENING THEN INCREASING TO A MIX OF GALES AND STORM FORCE WINDS SUNDAY INTO SUNDAY EVENING AT 35 TO 45 KT WITH GUSTS TO 60 KT. WINDS WILL DECREASE DURING SUNDAY NIGHT AND BECOME NORTHWEST. * AREAS AFFECTED...VERY STEEP HAZARDOUS SEAS WILL IMPACT ALL AREAS THROUGH EARLY MONDAY MORNING. ON SUNDAY INTO SUNDAY EVENING, STORM FORCE WINDS ARE EXPECTED FROM 10 NM OUT TO 50 NM FROM SHORE WITH GALE FORCE WINDS ELSEWHERE. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ALONG WITH EXTREMELY STEEP AND DANGEROUS SEAS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT, OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS, AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$ PZZ370-051315- /O.EXT.KMFR.SE.W.0007.000000T0000Z-170206T1200Z/ /O.UPG.KMFR.GL.A.0002.170205T1200Z-170206T0300Z/ /O.NEW.KMFR.SR.W.0003.170205T1200Z-170206T0300Z/ /O.NEW.KMFR.GL.W.0007.170205T1200Z-170206T0300Z/ /O.UPG.KMFR.SE.A.0003.170205T1200Z-170206T0600Z/ /O.UPG.KMFR.SR.A.0003.170205T1200Z-170206T0300Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 401 PM PST SAT FEB 4 2017 ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 4 AM PST MONDAY... ...STORM WARNING IN EFFECT FROM 4 AM TO 7 PM PST SUNDAY... * SEAS...VERY STEEP SOUTHERLY WIND WAVE AND FRESH SWELL DOMINATED AT 10 TO 12 FT TONIGHT. SEAS WILL BUILD TO 13 TO 18 FT ON SUNDAY INTO SUNDAY EVENING. SEAS WILL DECREASE BUT REMAIN VERY STEEP LATE SUNDAY EVENING INTO EARLY MONDAY MORNING. * WINDS...SOUTH 20 TO 25 KT WITH GUSTS TO 30 KT THIS EVENING THEN INCREASING TO A MIX OF GALES AND STORM FORCE WINDS SUNDAY INTO SUNDAY EVENING AT 35 TO 45 KT WITH GUSTS TO 60 KT. WINDS WILL DECREASE DURING SUNDAY NIGHT AND BECOME NORTHWEST. * AREAS AFFECTED...VERY STEEP HAZARDOUS SEAS WILL IMPACT ALL AREAS THROUGH EARLY MONDAY MORNING. ON SUNDAY INTO SUNDAY EVENING, STORM FORCE WINDS ARE EXPECTED FROM 10 NM OUT TO 40 NM FROM SHORE WITH GALE FORCE WINDS ELSEWHERE. WINDS WILL BE WEAKEST IN THE NORTHWEST PORTION OF THE WATERS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ALONG WITH EXTREMELY STEEP AND DANGEROUS SEAS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT, OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS, AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$ DW HTTP://WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this storm watch went out at Feb 3, 8:40 PM PST, 6 hours earlier.
Area forecast discussion, Feb 3, 8:40 PM PST, 6 hours before
Area Forecast Discussion
National Weather Service Medford OR
840 PM PST Fri Feb 3 2017
.DISCUSSION...Evening update. Winds have decreased in the Shasta
Valley this evening and latest model runs are indicating lighter
winds on the east side into Saturday morning. Have ended the wind
advisory in the Shasta valley, and lowered the High Wind Warning on
the east side to an advisory. Sven
&&
.AVIATION...04/00Z TAF Cycle...A strong low pressure moving north
just offshore will continue to generate very strong winds along the
coast with gust to 40 knots likely at OTH. Moreover, strong SW winds
30-40 knots are also occur about 1500-2000 feet above ground and
LLWS is likely across SW Oregon and northern California and at all 4
of our TAF sites. LLWS is likely to continue into the night.
Periods of MVFR ceilings will impact most areas in showers, with
some areas like KMFR expected to stay mostly VFR. Mountain
obscuration will affect most areas. Conditions will be worst on
southwest facing slopes, such as along the Curry County coast and in
the Mount Shasta area, due to upslope heavier precipitation and
lower ceilings/visibility.
There will also be gusty low level southerly winds with 15 to 30 KT
winds and occasional gusts to 45 KT at the coast, over the
mountains, in the Shasta Valley, and across the east side. /FB
&&
.PREV DISCUSSION... /Issued 301 PM PST Fri Feb 3 2017/
DISCUSSION...The first of two impulses is orientated from southwest
to northeast west of the Cascades. This band will bring moderate to0
locally heavy precipitation. This will gradually move east in the
next few hours, but there is a second impulse on the heals of the
first and this is expected to reach the coast in the next couple of
hours, then move inland later this evening and tonight. Most of the
precipitation associated with the second impulse is expected to be
mainly along the coast and coastal mountains. A large upper low west
of Vancouver Island will continue send several disturbances through
the area tonight through Saturday evening. Therefore we'll see a
continuation of showers with most of them focused along the coast,
Coast Range and Cascades. It's in these areas where precipitation
amounts will be highest. Snow levels are expected to remain around
5000 to 5500 feet, therefore road snow concerns should be mainly
confined to Crater Lake and Diamond Lake. A winter weather advisory
remains in effect in these areas. Please see WSWMFR for more
details.
Gusty winds are still in the cards, especially east of the Cascades
where wind advisories and warnings remain in effect. Winds in the
Shasta Valley are not expected to be as strong as once thought, but
still could reach advisory criteria. Therefore the high wind warning
in the south end of the Shasta Valley has been downgraded to a wind
advisory. Please see NPWMFR form ore details.
The models suggest a brief break is possible early Sunday morning,
but confidence is low on how long or if we get any break. The reason
is a frontal boundary is expected to remain nearly stationary over
our area Saturday night into Sunday morning. This front should lift
north some during the day. This will keep snow levels higher
(between 5000-5500 feet). The front will also bring another round of
heavy rain to the coast, but the exact location of where the
heaviest rain will be. Right now the general consensus is mainly
from around Cape Blanco north, but this could change. In addition
moderate to strong winds are expected with the best chance for
strong winds east of the Cascades where high wind criteria could be
met. Strong winds at the coast are also a concern, but much will
depend on where the frontal boundary sets up. Since there is still
some uncertainty with the position of the front and associated low,
we'll hold off on any watches at this time. If rainfall is heavy
enough Sunday, there is also some potential for urban and lowland
flooding of creeks/streams, though main stem rivers are not forecast
to flood at this time.
The upper trough will push southeast towards the Oregon coast Sunday
night and this will send a strong cold front in the northwest part
of the forecast area early Monday morning, then moving onshore
during the day with snow levels falling quickly. In the higher
passes like Lake of the Woods, Siksyou Summit could experience snow
covered roads by the early morning commute on Monday. Showers will
continue during the day Monday with snow levels lowering between
2000-2500 feet Monday afternoon.
Tuesday through Friday night...The long-term can be characterized by
a sharp increase in snow levels Tuesday, continued precipitation
along a warm front through Wednesday, and lowering snow levels
Thursday into Friday behind a cold front. Confidence in this overall
long-term pattern is medium to high, with operational model (EC,
GFS) and ensemble (GEFS, NAEFS) member agreement.
Tuesday morning will start out with snow levels around 2500 feet
then rise sharply to 5000 feet and higher late Tuesday into Tuesday
night. So, winter impacts to roadways should diminish as rain turns
to snow late Tuesday. The possible except to this is, anytime the
air mass aloft quickly warms up, we're a little concerned about
lingering freezing surface temperatures and freezing rain or mixed
precipitation. As we move closer to this time period, we'll be
monitoring the potential for this, mainly east of the Cascades.
An atmospheric river (AR) impinges upon the coast late Wednesday
into Thursday, and with snow levels above 8000 feet, moderate to
heavy rain upon snowpack is possible. The AR does not linger
though, which minimizes any flooding potential, and cold air moves
in behind a cold front Thursday night. Snow levels lower to 5000
feet late Friday and snowfall will return to the mountains.
AVIATION...03/18Z TAF Cycle...A generally unsettled showery weather
pattern will affect terminals through Saturday. Periods of MVFR
ceilings will impact most areas, with some areas like KMFR expected
to stay mostly VFR. Mountain obscuration will affect most areas.
Conditions will be worst on southwest facing slopes, such as along
the Curry County coast and in the Mount Shasta area, due to upslope
heavier precipitation and lower ceilings/visibility.
There will also be gusty low level southerly winds with 15 to 30 KT
winds and occasional gusts to 45 KT at the coast, over the
mountains, in the Shasta Valley, and across the east side. SK
MARINE...Updated 200 PM PST Friday 3 February 2017...
Another strong front tonight will bring southerly gales with high
and very steep seas. Seas will reach a long lasting peak of around
16 at 11 seconds early this evening from Florence to Port Orford
then gradually lowering overnight. Conditions will slightly and
briefly improve on Saturday with southerly winds near or above
advisory strength while seas remain high and very steep at 10 to 12
feet at 10 seconds.
Winds and seas are likely to increase on Sunday as another low moves
into the waters. Gales are possible across the waters. But, a
majority of the 12Z models take the low toward Cape Blanco which
would restrict gales to the area from Cape Blanco southward. Wind
wave and fresh southerly swell dominated seas are likely reach a new
peak late on Sunday afternoon or evening. The pattern will remain
active next week with gradually improving conditions Monday into
Wednesday although short period seas will likely remain steep.
Another front may bring higher winds and seas around Thursday. /FB
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...High Wind Warning until 4 PM PST Saturday for ORZ030-031.
Wind Advisory until 4 PM PST Saturday for ORZ030-031.
Winter Weather Advisory until 10 AM PST Saturday for ORZ027.
CA...High Wind Warning until 4 PM PST Saturday for CAZ085.
Wind Advisory until 4 PM PST Saturday for CAZ085.
Wind Advisory until 4 AM PST Saturday for CAZ081.
Pacific Coastal Waters...Gale Warning until 1 AM PST Saturday for
PZZ350-356-370-376. Hazardous Seas Warning until 7 AM PST
Sunday for PZZ350-356-370-376.
SBN/NSK/FJBThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 4, 2:17 AM PST | High Wind Watch | MFR | Coos, Curry, Douglas, Klamath, Lake | 11 hr |
| Feb 4, 2:40 AM PST | Gale Watch | MFR | 13 hr | |
| Feb 4, 2:40 AM PST | Hazardous Seas Watch | MFR | 13 hr | |
| Feb 4, 1:16 PM PST | High Wind Warning | MFR | Coos, Curry, Douglas, Klamath, Lake | 48 hr |
| Feb 4, 1:16 PM PST | Wind Advisory | MFR | Jackson, Klamath, Lake | 48 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.